Alert archive / Maine / Gale Warnings in 2019
Gale Warning 11, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Feb 14, 2019, 4:33 PM EST. It took effect at Feb 15, 2019, 10:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2019, 4:33 PM EST (21:33 UTC)
- In effect from
- Feb 15, 2019, 10:00 AM EST
- Expired
- Feb 16, 2019, 1:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Caribou, ME
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 14, 1:06 PM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 14, 1:06 PM EST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
106 PM EST Thu Feb 14 2019
.SYNOPSIS...
High pressure will cross the region today through tonight. A
warm front will lift across the region Friday, with a cold
front crossing Friday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
Update...
Surface high pressure will build toward the region this
afternoon, while an upper level disturbance crosses northern
Maine. Expect partly/mostly cloudy skies across the north and
mountains this afternoon along with isolated snow showers.
Partly/mostly sunny skies are expected across central and
Downeast portions of the forecast area. West to northwest winds
gusting up to around 25 mph could produce patchy blowing snow
across northern and central portions of the forecast area.
Afternoon high temperatures will range from the lower to mid 20s
north, to around 30 interior Downeast with lower 30s along the
Downeast coast. Have updated the forecast to adjust for current
conditions along with afternoon temperatures and clouds.
Previous Discussion...
A strong clipper like low will approach from the Great Lakes
tonight and spread snow into the area from west to east on
Friday. A tight gradient between high pressure departing to our
east and the occlusion ahead of the low moving in from the west
will bring an increasing south southeasterly winds on Friday. As
snow moves into the area Friday afternoon, the increasing south
winds will result in blowing and drifting, especially over the
north. Warmer air pulling north ahead of the occlusion will
change precipitation over to rain from south to north Friday
afternoon into Friday evening. Rain may mix in as far north as
east central Aroostook county Friday evening before a strong
cold front pushes in ending the precipitation. A strong south
southeasterly wind will continue into Friday evening, but any
change to rain will dampen the blowing snow by early to mid
evening. The rain and snow will press east of the area by
midnight Friday night with partial clearing overnight as winds
shift to the west behind the cold front. Cooler air will begin
to push into the area overnight following the frontal passage.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Sfc/upper trof is forecast to swing across the region during the
day on Saturday. There appears to be enough moisture up through
700mbs and weak forcing to generate some snow shower activity.
The activity looks to be situated across the n and w. Took a
blend of the GFS and NAM to go w/30% pops for snow showers in
the aforementioned areas. A dusting of snow at best and that
should do it. Daytime temps on Saturday are expected to be above
normal for the entire CWA. The CWA looks like it will hang onto
a gradient right into Sunday w/the broad upper trof forecast to
remain across the region. This will lead to clouds from time to
time especially during the day. Confluent flow aloft however
will allow for dry conditions w/no precip chances. Cooler on
Sunday w/daytime temps averaging below normal for mid February.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Storm track looks like it will turn to a more southern track
into next week. Canadian high pres is expected to build toward
the region Sunday right into mid week. Long range guidance
including the GFS/ECMWF and Canadian Global show a low pres
system moving off the Delmarva but tracking well s of the region
later Sunday night into Monday. The ECMWF keeps this system well
s of the region w/the entire CWA remaining on the dry side. The
GFS and Canadian Global give the coastal areas of Maine a
glancing blow. Given the broad upper trof and position of the
sfc low, decided to lean w/a dry forecast. It will be turning
colder w/temps staying well below normal. We could be seeing
consecutive mornings up through Wednesday where morning temps
are below 0F, especially for the northern and western areas.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: Occasional MVFR conditions will occur across the
north and mountains this afternoon, with VFR conditions
Downeast. VFR conditions are expected across the entire region
tonight. Conditions will then lower to IFR Friday into Friday
night in low clouds, snow and rain. Southerly wind shear is
possible Friday afternoon into Friday evening, especially
Downeast.
SHORT TERM: VFR looks to be the rule for KBGR and KBHB right
into Sunday. Northern terminals will be seeing periods of MVFR
cigs on Saturday especially n of KHUL. Otherwise, VFR looks to
be in order as well.
&&
.MARINE...
NEAR TERM: A Small Craft Advisory remains in effect into this
evening. Conditions could then briefly fall below small craft
advisory levels later tonight. Winds will then rapidly increase
from the south Friday ahead of a strong occlusion, reaching gale
Friday afternoon. The southerly gale will continue into Friday
night. Seas will build up to 14 ft in response to the south
wind. The winds will diminish late Friday night after a cold
front pushes through.
SHORT TERM: Seas look like they will stay up for a while on
Saturday w/heights of 6-8 ft and a swell component. NW winds are
forecast to pick up to speeds of 15-20 kts Saturday afternoon
into Sunday. Winds are expected to veer to the N w/low pres
passing s of the waters. Decided to keep sustained winds of 15+
kts into Monday. Seas are forecast to subside back to 3-4 ft by
this time.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Friday morning through late Friday night for
ANZ050>052.
Small Craft Advisory until 7 PM EST this evening for
ANZ050>052.
&&
Near Term...Norcross/Bloomer
Short Term...Hewitt
Long Term...Hewitt
Aviation...Norcross/Bloomer/Hewitt
Marine...Norcross/Bloomer/HewittHazardous weather outlook, Feb 14, 3:01 AM EST, 13 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 301 AM EST Thu Feb 14 2019 MEZ001>006-010-031-150815- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Southern Piscataquis- 301 AM EST Thu Feb 14 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Low pressure approaching on Friday will bring a period of snow Friday afternoon into Friday evening, possibly mixing with rain. Several inches of snow is likely. Strong southeast winds late Friday afternoon into Friday evening will result in blowing and drifting snow and possibly some isolated power outages. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-150815- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 301 AM EST Thu Feb 14 2019 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-029-030-032-150815- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Northern Washington- 301 AM EST Thu Feb 14 2019 This Hazardous Weather Outlook is for Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong south to southeast winds Friday afternoon into Friday night may result in some power outages. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 11:39 PM EST | Gale Watch | CAR | 17 hr | |
| Feb 14, 9:40 AM EST | Small Craft Advisory | CAR | 9 hr | |
| Feb 14, 3:46 PM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 36 hr |
| Feb 14, 3:54 PM EST | Wind Advisory | CAR | Hancock, Washington | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.